Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 75, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Dec 1, 2015, 8:30 PM CST for Butler County, Warren County, Kentucky. It took effect at Dec 2, 2015, 8:34 AM CST. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2015, 8:30 PM CST (02:30 UTC)
- In effect from
- Dec 2, 2015, 8:34 AM CST
- Expired
- Dec 5, 2015, 2:00 AM CST
- In force
- 65 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
531
WGUS43 KLMK 020230
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE, KY
930 PM EST TUE DEC 1 2015
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
.Heavy rain over the last five days have caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-021630-
/O.NEW.KLMK.FL.W.0075.151202T1434Z-151205T0800Z/
/WDBK2.1.ER.151202T1434Z.151203T1200Z.151205T0200Z.NO/
930 PM EST TUE DEC 1 2015
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Green River at Woodbury.
* from Wednesday morning to late Friday night.
* At 9:00 PM Tuesday the stage was 30.8 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday late morning and
continue to rise to near 34.1 feet by Thursday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 34.1
feet on May 19 2002.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
MRC4 follow-up statements
316
WGUS83 KLMK 021450
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 AM EST WED DEC 2 2015
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-030250-
/O.EXT.KLMK.FL.W.0075.000000T0000Z-151204T0000Z/
/WDBK2.1.ER.151203T0000Z.151203T0600Z.151203T1800Z.NO/
950 AM EST WED DEC 2 2015
The Flood Warning continues for
the Green River at Woodbury.
* until Thursday evening.
* At 9:00 AM Wednesday the stage was 32.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 33.2 feet by after midnight Thursday. The river will
fall below flood stage by Thursday early afternoon.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 33.2
feet on Dec 11 2009.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
KW998
WGUS83 KLMK 030206
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EST WED DEC 2 2015
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-031606-
/O.EXT.KLMK.FL.W.0075.000000T0000Z-151203T2100Z/
/WDBK2.1.ER.151202T1845Z.151203T0100Z.151203T1500Z.NO/
906 PM EST WED DEC 2 2015
The Flood Warning continues for
the Green River at Woodbury.
* until Thursday afternoon.
* At 8:00 PM Wednesday the stage was 33.3 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin to fall tonight, and fall below
flood stage by late Thursday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
MRC387
WGUS83 KLMK 031630
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST THU DEC 3 2015
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-032320-
/O.EXT.KLMK.FL.W.0075.000000T0000Z-151203T2320Z/
/WDBK2.1.ER.151202T1845Z.151203T0900Z.151203T1720Z.NO/
1130 AM EST THU DEC 3 2015
The Flood Warning continues for
the Green River at Woodbury.
* until this evening.
* At 11:00 AM Thursday the stage was 33.2 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
KW407
WGUS83 KLMK 032140
FLSLMK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EST THU DEC 3 2015
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This will be the last statement for this event.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-032210-
/O.CAN.KLMK.FL.W.0075.000000T0000Z-151203T2320Z/
/WDBK2.1.ER.151202T1845Z.151203T0900Z.151203T2030Z.NO/
440 PM EST THU DEC 3 2015
The flood warning is cancelled for
the Green River at Woodbury.
* At 4:00 PM Thursday the stage was 32.9 feet.
* Flood stage is 33.0 feet.
* Forecast...The river will continue to fall this evening.
&&
LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
3716 8665 3713 8641
$$
EERWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:14 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Dec 1, 5:14 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Louisville KY 614 PM EST TUE DEC 1 2015 ...Updated Aviation Discussion... .SHORT TERM (Now through Wednesday Night)... Issued at 300 PM EST Tue Dec 1 2015 Anomalous closed upper low is now centered over NW Iowa, with deep SW flow aloft continuing to stream high level moisture over our region. This is of little consequence other than upper level clouds, however as a mid level dry slot has cut off deep moisture. At the low levels, moisture is being cut off by a surface frontal boundary, helping to usher in drier air. A few very light showers or drizzle may linger for a few more hours in the east, but measurable preciptiation is essentially done. Temps should begin to slowly dropin the next hour or two as the slightly cooler air advects in, combating brief breaks in the clouds. Expecting a complex overnight period as we see intermittent clearing between waves of high clouds and lingering low level moisture. Given the recent high rainfall totals and transient favorable radiational cooling conditions, patches of dense fog are expected into the overnight. This will be more common across our west and cenral CWA intially as thick high clouds should remain in the east. As we move into the pre-dawn hours to around dawn, focus for patchy or areas of dense fog will shift to areas along and between the I-65 and I-75 corridors, north of the Cumberland Parkway. Will likely see improvement west and south during this time due to increase surface winds/warm advection ahead of approaching system. Can't rule out that our NE counties could need a Dense Fog headline toward dawn if everything works out right, however given the complex scenario that has to unfold confidence is not high enough at this time. Will mention in ZFP and perhaps HWO. Fog is expected to linger in our NE through mid morning. Complex weather setup continues into Wednesday and Wednesday evening as closed upper low moves into the lower Great Lakes and a couple of intense shortwaves rotate into our region. A thin layer of low level moisture will accomapny these features as low level lapse rates steepen dramatically, behind a secondary cold front. Warm advection early should help temps warm to the mid and upper 40s in many spots, with low 50s east. This will be warm enough to promote rain showers ahead of the initial vort lobes rotating through in the late morning and afternoon. Freezing levels will likely be low enough to support some graupel or very small ice pellets given the steep low level lapse rates. Expecting wind gusts could be in the 25 to 35 mph range tomorrow with the frontal passage. As we head into the evening and overnight, surface temps will fall through the mid 30s and into the lower 30s. Meanwhile, a 2-3 k foot low level cloud deck should be saturating up into air as cold as -6 to -9 C. This is not optimial for ice crystals, but is sufficient for at least some so will include mention of a slight chance of light snow showers or flurries where surface temps are less than 36 degrees. Sprinkles or drizzle will likely mix in as well. This covers areas mainly along and north of the I-64 corridor. Not expecting any accumulations, but some flakes could fly so wanted everyone to be aware. Suppose a dusting on a roof top could occur in our NE given the strong forcing, low level lapse rates, and deeper moisture into the colder air. Hi-res models (ARW/NMM) are quite bullish with some of the QPF fields, but are likely a little overdone given the very shallow moisture layer. South of I-64, expect mainly sprinkles or a few flurries. Temps will be around 30 by dawn on Thursday. .LONG TERM (Thursday through Tuesday)... Issued at 310 PM EST Tue Dec 1 2015 Anomalous closed upper low is now centered over NW Iowa, with deep SW flow aloft continuing to stream high level moisture over our region. This is of little consequence other than upper level clouds, however as a mid level dry slot has cut off deep moisture. At the low levels, moisture is being cut off by a surface frontal boundary, helping to usher in drier air. A few very light showers or drizzle may linger for a few more hours in the east, but measurable preciptiation is essentially done. Temps should begin to slowly dropin the next hour or two as the slightly cooler air advects in, combating brief breaks in the clouds. Expecting a complex overnight period as we see intermittent clearing between waves of high clouds and lingering low level moisture. Given the recent high rainfall totals and transient favorable radiational cooling conditions, patches of dense fog are expected into the overnight. This will be more common across our west and cenral CWA intially as thick high clouds should remain in the east. As we move into the pre-dawn hours to around dawn, focus for patchy or areas of dense fog will shift to areas along and between the I-65 and I-75 corridors, north of the Cumberland Parkway. Will likely see improvement west and south during this time due to increase surface winds/warm advection ahead of approaching system. Can't rule out that our NE counties could need a Dense Fog headline toward dawn if everything works out right, however given the complex scenario that has to unfold confidence is not high enough at this time. Will mention in ZFP and perhaps HWO. Fog is expected to linger in our NE through mid morning. Complex weather setup continues into Wednesday and Wednesday evening as closed upper low moves into the lower Great Lakes and a couple of intense shortwaves rotate into our region. A thin layer of low level moisture will accompany these features as low level lapse rates steepen dramatically, behind a secondary cold front. Warm advection early should help temps warm to the mid and upper 40s in many spots, with low 50s east. This will be warm enough to promote rain showers ahead of the initial vort lobes rotating through in the late morning and afternoon. Freezing levels will likely be low enough to support some graupel or very small ice pellets given the steep low level lapse rates. Expecting wind gusts could be in the 25 to 35 mph range tomorrow with the frontal passage. As we head into the evening and overnight, surface temps will fall through the mid 30s and into the lower 30s. Meanwhile, a 2-3 k foot low level cloud deck should be saturating up into air as cold as -6 to -9 C. This is not optimial for ice crystals, but is sufficient for at least some so will include mention of a slight chance of light snow showers or flurries where surface temps are less than 36 degrees. Sprinkles or drizzle will likely mix in as well. This covers areas mainly along and north of the I-64 corridor. Not expecting any accumulations, but some flakes could fly so wanted everyone to be aware. Suppose a brief dusting on a roof top could occur in our NE given the strong forcing, low level lapse rates, and deeper moisture into the colder air. Hi-res models (ARW/NMM) are quite bullish with some of the QPF fields, but are likely a little overdone given the very shallow moisture layer. South of I-64, expect mainly sprinkles or a few flurries. Temps will be around 30 by dawn on Thursday. && .AVIATION (00Z TAF Update)... Updated at 612 PM EST Tue Dec 1 2015 Ceilings and visibilities are a challenge tonight as multiple factors could play into the formation of low clouds and/or fog. Mainly high clouds remain in place across SDF and BWG with a few to scattered lower ones. If clouds can clear out there is enough low level moisture that some fog and/or a low stratus deck could form, particularly at BWG. However, not sure we will get the clearing early enough before winds begin to pick up early tomorrow morning. Guidance is less pessimistic in ceilings and visibilities at BWG than in previous runs, so kept them a bit higher than in the previous forecast. LEX on the other hand stands a better chance for low cigs/vsbys tonight, so will lower the forecast. Some dense fog is not out of the question, but confidence is low so will keep things in the IFR range. Winds will pick up out of the southwest through the morning tomorrow and become gusty by mid day. VFR cu looks to develop in the afternoon. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........BJS Long Term.........BJS Aviation..........EER
Hazardous weather outlook, Dec 1, 8:19 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 919 PM EST TUE DEC 1 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030230- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 919 PM EST TUE DEC 1 2015 /819 PM CST TUE DEC 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AREAS OF FOG WITH PATCHES OF DENSE FOG ARE POSSIBLE OVERNIGHT. THE MOST WIDESPREAD FOG TOWARD DAWN IS EXPECTED TO BE EAST OF I-65 AND NORTH OF THE CUMBLERLAND PARKWAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW SHOWERS ARE POSSIBLE WEDNESDAY EVENING AND NIGHT...MAINLY ALONG AND NORTH OF THE I-64 CORRIDOR. A BRIEF DUSTING IS POSSIBLE WITH ANY PASSING SNOW SHOWER...HOWEVER SHOULD QUICKLY MELT GIVEN THE WARM SURFACE TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BJS/EER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:22 PM CST | River Flood Advisory | LMK | Hardin, Nelson | 22 hr |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.